MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC PEDICLE PROBE 2.4MM

WRIGHTS LANE SYNTHES USA PRODUCTS LLC PEDICLE PROBE 2.4MM
Catalog Number 03.614.012
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/23/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient information is not available for reporting.Device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.A review of the device history records has been requested and is currently pending completion.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that during the procedure on (b)(6) 2018, when the surgeon was using the pedicle probe, the tip of the pedicle probe broke inside the pedicle of the patient's vertebrae.Surgeon was unable to retrieve the broken piece from the pedicle of the vertebrae as he did not want to compromise the integrity of the patient's pedicle.Another device was available to complete the surgery.The surgery was completed without any delay and the patient was stable after the surgery.This report is for one (1) pedicle probe 2.4mm.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: device available for evaluation?: date returned to manufacturer.Dhr review was completed.Part no.: 03.614.012.Lot no.: 9694231.Manufacturing location: haegendorf.Release to warehouse date: 10.Dec.2015.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Customer quality conducted an investigation of the returned device.The pedicle probe (03.614.012) is part of the synapse system intended for posterior stabilization of the upper spine.It is a component of the synapse instrument set (01.614.011) and the 4.0mm instrument and titanium implant set (01.615.008).Following a hole being drilled in a pedicle, the probe can be used to confirm, via palpation, accurate placement within the pedicle.With the placement confirmed, a 3.5mm or 4.5mm synapse self-tapping screw can be inserted (synapse system technique guide).The pedicle probe was received with a broken tip that was twisted above the fracture.Otherwise the instrument was returned in good condition with minimal wear evident.The complaint condition was unable to be replicated due to post-manufacturing damage.A device history review, including material and hardness reviews, was performed for the returned instrument¿s lot number and no mrrs, ncrs or complaint-related issues were identified with the lot number which may have contributed to the complaint condition.An assembly drawing and the drawing for the probe¿s shaft were reviewed and found to be suitable to determine the intended device design application.No dimensional analysis, such as the diameter of the material adjacent to the fracture site, was able to be analyzed due to post-manufacturing deformation.The system¿s risk document was found to adequately address the complaint condition based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PEDICLE PROBE 2.4MM
Common Device Name
PROBE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7430345
Report Number2939274-2018-51690
Device Sequence Number19274663
Product Code HXB
UDI-Device Identifier10705034714844
UDI-Public(01)10705034714844
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 03/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.614.012
Device Lot Number9694231
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2018
Initial Date Received by Manufacturer 03/23/2018
Supplement Date Received by Manufacturer05/18/2018
Initial Report FDA Received Date04/13/2018
Supplement Report FDA Received Date05/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;